Swollen leg


#1

Hi

I currently take Stalevo 125 five times a day at 0730,1030,1330,1630 and 1930.

In addition I take Requip 8mg with the 0730 and 1930 pills.

I take Clonazepam 500 at 2100 and every night I take Zopiclone 7.5mg after waking

and this helps me to get more sleep.

I am moderately active for a 68-year old and walk on the gym treadmill about

3 times/week at a sedate 3/4 mph pace.

Three weeks ago I got on the treadmill and felt immediate pain in my right calf.

Foolishly I thought I could 'walk through' the discomfort and kept going for the

full 30 minutes.

Since then, the pain in my calf has got worse and worse and I now

have a pronounced limp - but I have to move or my pd makes me freeze.

My calf swells badly and I only get relief by elevating the leg.

Has anybody else suffered as a result of physical exertion and is rest the

only cure? Perhaps I'm over-reacting but my calf does swell spectacularly and

I hate limping.

Any replies very gratefully received from this worried Parky....

 


#2

Hi John3419

Coincidence, of course, but I had something similar (not the 3x/week gym attendance - that sounds inordinately active for an any-year-old). I slipped on a curb edge several months ago, felt pain, thought nothing much of it, and have had a swollen ankle ever since. i even went to the Dr twice about it, unheard of. They ruled out an infection and DVT and we all lost interest in it once I could get my shoe on. Elevation certainly helps, and I see a minute improvement each day.

No reason to think it's Parky-linked . . . except that everything is, isn't it <sinister music>.

S


#3

I really don`t understand why you haven`t had this checked out by your GP.  3 weeks and it is still getting worse is definitely time to speak to the doctor.  At the very least he can reassure you if there is nothing wrong and start treatment if you need it.

Hope it gets better soon.


#4

Many thanks for the kick up the backside! I'm extremely lazy and have an  "it'll go away

if I ignore it" attitude. I got a blood test with my doc today and the leg is due to be scanned

either tomorrow or Wednesday.

Thanks again


#5

Just to follow-up on that post.

I had a scan a couple of weeks ago and it was deduced I had a tiny blood clot in the calf of the right leg. An immediate blood test revealed an INR (International Normalised Ratio - measures blood clotting ability) of 1.0. Apparently they need to get this up to between 2 and 3. So as well as all the drugs I take for pd I now have to self-inject each day in the belly plus take an increasing amount of warfarin whilst they try to increase the INR number (currently 1.3 and warfarin 10mg/day). Great! I'm posting something about this in a more general section to see if anyone else has pd and dvt.


#6

Hi John

I`m delighted you went to the doctor and that there is treatment for you.  Pity that everything is complicated by pd but hope your leg is improving rapidly.

Best wishes

Hatknitter


#7

http://www.ncbi.nlm.nih.gov/pubmed/23843975

dvt is associated with bent knees and spine as a  result of pd


#8

also dopamine agonists cause edema in the lower leg.

dvt causes edema in the lower leg.

but what if DAs caused both? 


#9

i would ask serious questions about reducing requip. the trouble is do you have a specialist familiar with PD, DAs and DVT?


#10

from the gsk side effects list

 

 Vascular Extracardiac: Infrequent: Varicose veins, phlebitis, peripheral gangrene. Rare: 
Limb embolism, pulmonary embolism, gangrene, subarachnoid hemorrhage, deep 
thrombophlebitis, leg thrombophlebitis, thrombosis. 

#11

Hi Turnip

 

I think that's the crux of the problem - when I was reduced (a few weeks ago) to crawling around the house on hands and knees, in desperation I called my pd specialist who, for £135, would see me the same day. As soon as I showed him the warfarin he threw his hands up in horror and confirmed that it would interfere with the stalevo dosage we've evolved over a couple of years.

Solutions? Apparently there aren't any .....blah, blah,....individual response...blah..blah...we're all different etc etc. He's a nice chap but had no answers. This is why I moan about celebrities getting behind pd research and making it high-profile, I'm convinced there's a cure out there.

Incidentally I had to get the INR between 2 and 3. After weeks of trial and error we've now got me on a daily dose of 10.5mg warfarin and my last INR was 3.9 too high but blood test tomorrow.

 

Thanks again for the interest


#12

so many people fall down the gap between two (or more!) specialities. Let us know how you get on.

best wishes

T